Antipsychotic used to treat schizophrenia and bipolar mania

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

bigtony
New Member


Date Joined Jan 2009
Total Posts : 5
   Posted 1/8/2009 11:58 AM (GMT -7)   
Dear All,
 
I take antipsychotic used to treat schizophrenia and bipolar mania. My psychiatrist informed me that Seroquel is one of the antipsychotic which helps.
Since 2007, I take Seroquel and I found it very helpful for obsessive-compulsive disorder (OCD)that I mostly have!
 
The problem is that, I face some side effects such as: dizziness the time which I take it and I should drink a coffee which helps to eliminate the dizziness. I also tried to reduce the dosages and I take half dosages in morning and evening hours and almost normal dosage at bed time hours.
 
I found Seroquel very helpful according to my psychotic disorder with the combination of Zoloft which also helps to treat obsessive-compulsive disorder (OCD). The problem with Seroquel is starting the time I take it and this becomes inconvenient in my social life. I am saying that because the side effects change my mood!
 
In comparison with Zyprexa, Seroquel is SUPER!!! Recently I have started to try Abilify but from the first day I felt sick and the second day I was vomiting. Then I decided to stop them!
 
Could you suggest me such ways in order to improve my life without these side effects?
 
Thank you in advance!  wink

serafena
Veteran Member


Date Joined May 2007
Total Posts : 3715
   Posted 1/8/2009 1:55 PM (GMT -7)   
Hi bigtony,

Welcome to HealingWell and to the bipolar board. So you are on Seroquel and Zoloft to treat schizophrenia and bipolar? And you find them helpful? Fantastic! I don't recommend stopping your meds without your doctor's input, but if a drug is making you sick, you definitely should call him/her.

You say the problem with Seroquel is it changes your mood. How so? Does it make you sleepy?

Good to have you,
serafena
Serafena
Co-Moderator, Bipolar Forum
Bipolar II


bigtony
New Member


Date Joined Jan 2009
Total Posts : 5
   Posted 1/8/2009 11:59 PM (GMT -7)   
Hi and thanks for your good words!  :-)  
 
BACK TO HISTORY
 
I used to take them (Seroxat) but now I replaced them with ZOLOFT (is the new PROZAC)

Stelazine is an old medicine like Haldol and also Anaframil. Basically, all of them are very helpful.
 
Anaframil add many kilos!
 
I have:  Obsessive Compulsive Disorder,  Anxiety and Psychosis
I do not have a sychophrenia or/ and a bipolar disorter!
 
Those medicines are use for many situations regardless is if they could treat for example anxiety and they were created to treat sychophrenia! ALL MEDICINES HAVING COMMON USE!
 
When I started with Stelazine I was in a very bad situation. I was taking also XANAX with EFEXOR and with Stelazine and after when I was getting better my doctor stop gradually XANAX and Stelazine and we replaced them with ZYPREXA. Then I tried the newer GEODOME which had a bad reflexion to me!
 
Now, I take ZOLOFT instead of EFEXOR (because EFEXOR had changed my metabolism and I took many kilos). Also ZYPREXA caused damage to my metabolism and my doctor replaced them with SEROQUEL.

I used to take all the above some years ago including Risperdal and Deanxit
 
 
 
NOW
 
I already spoke to my doctor and he knows my situation. The problem is the side effects which many endures with !
 
My doctor sometimes push me in order to use on me a new medicine..... like he did with Geodome long time ago while I stopped the treatment because I could not suffer the Geodome side effects!
 
Recently, I had the bad experience with the Abilify, then I sent some sms to my doctor and I explained to him how I felt.
 
I did not get a reply from him but I think he left the ball to me with this way to avoid any pressure on me and suggesting me keep using Abilify little more.
 
Now, with Seroquel I feel some side effects. Beyond dizziness, I have the feel of sleepiness. I think sleepiness is more intensely and to be more precise,  dizziness is far less.

Post Edited (bigtony) : 1/9/2009 6:37:46 AM (GMT-7)


serafena
Veteran Member


Date Joined May 2007
Total Posts : 3715
   Posted 1/9/2009 9:17 AM (GMT -7)   
Good to know. Well welcome. It sounds like you have done your research, and know a lot about your meds. Welcome to the board.

serafena
Serafena
Co-Moderator, Bipolar Forum
Bipolar II


bigtony
New Member


Date Joined Jan 2009
Total Posts : 5
   Posted 1/9/2009 9:57 AM (GMT -7)   
My dear,

I like to help others as I can. I have changed some doctors and I obtained a lot of experiences! I like to know about medicines and treatments because I do not wanna be an experiment! At the end of the day, is very important to knowing of what you get!

I wish to all .....health!!!

Post Edited (bigtony) : 1/9/2009 10:14:18 AM (GMT-7)


Precious Gem
Veteran Member


Date Joined Oct 2008
Total Posts : 1139
   Posted 1/9/2009 1:24 PM (GMT -7)   

Hi BigTony and Welcome,

I am BP Gemini!  I have bad side effect issues.  Right now I am on risperdal and xanax.  Well, Actualy I am starting again with risperdal.  I am one of these people that cannot stay on meds and I forgot the reason I stopped the last one.  I think dosage issue, could not quite hit on the right combo.  Did you have good results with Risperdal?  It worked on me at first, than felt like it stopped working, then when we upped it, I got very aggitated and restless.  I research my meds as well, too much so I think sometimes.

Oh well, welcome aboard.  It is a great place to come and chat or vent. turn

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 7:31 PM (GMT -7)
There are a total of 2,732,818 posts in 301,057 threads.
View Active Threads


Who's Online
This forum has 151210 registered members. Please welcome our newest member, Margaretcb.
384 Guest(s), 11 Registered Member(s) are currently online.  Details
notsosicklygirl, Psilociraptor, JaSanne, magoo2, BKelly, Buzzlymeyear, Ed Ski, Red_34, trumpet123, Sue*Nash, Sissy63


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer